Author Topic: Hello All!  (Read 190 times)

[Buddie]

Hello All!
« on: May 21, 2022, 09:02:49 pm »
I am new here.  I was prescribed 1mg of Klonopin to take as needed a few years ago. I decided to discontinue it in March and quit cold turkey.  I had no idea of the withdrawal dangers.  After two weeks of discomfort my doctor prescribed .5mg daily.  I stayed with that for 4 weeks and she then decreased the dosage to .25mg daily for 4 weeks.  I decided I needed to educate my doctor on proper tapering methods that I had learned over the past month or so. She was open and listened to me and is letting me dictate how slow I should go.  I have just tapered 5% to 0.0125mg (liquid form) today.  I will stay on this dosage for 4 weeks and then taper another 5% from there to jump off.  The worst for me is the restless leg syndrome (RLS) and pain in my calves which I am taking 300mg of Gabapentin for, the insomnia, fatigue, and depression. This whole ordeal has been a learning experience eye opening, terrorizing, and extremely hard but with groups like this and others I know there is light at the end of the tunnel.  I pray for all of us.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hello All!
« Reply #1 on: May 21, 2022, 09:07:38 pm »
Hello [...], welcome to BenzoBuddies,

My goodness, that was a rapid taper, I don't doubt you felt discomfort and if I know benzo withdrawal, discomfort is putting it mildly.  I'm so glad you decided to educate yourself and your doctor about this process, the purpose of a taper is to use the drug to mitigate our symptoms because once off the drug there is still healing to be done and you won't have it to use then. 

Are you having your Klonopin compounded, I'm not aware of a liquid version available through the manufacturer, you'll have to let us know.

I'm grateful your doctor is letting you set the pace because many find the end of the taper the most difficult so please taper according to your symptoms, not a set timeline if you can.

I'll provide some links to resources, plus some threads on the forum but we're glad you're here and hope we can help you.

[...]

 Colorado Consortium Benzodiazepine Deprescribing Guidelines

Planning Your Withdrawal (Taper)

Withdrawal Support (during your taper)

The Ashton Manual    
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hello All!
« Reply #2 on: June 05, 2022, 07:50:46 pm »
Good Afternoon,

Yes the Klonopin is compounded.  However, I just realized today instead of reducing my dosage by 5% she reduced it by 95%.  I have been feeling very bad for 2 weeks since then. As today is Sunday and I cannot get in touch with her I am at a loss as to what to do today.  Do I updose back to the the .25% and go slowly from there? or continue to roll with the dosage I am on now which is 0.0125mg.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Hello All!
« Reply #3 on: June 05, 2022, 08:17:01 pm »
I'm sorry to hear you've been in so much distress!  I'm taper challenged since I didn't do it and I'm really foggy about titration so would you mind posting your question on the titration board so we can get you some proper input?  http://www.benzobuddies.org/forum/index.php?board=164.0
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.